Respiratory System | Asthma & COPD NCLEX Quiz 36

10 Questions | Total Attempts: 2267

SettingsSettingsSettings
Please wait...
Respiratory System Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    The nurse is teaching the client how to use a metered dose inhaler (MDI) to administer a Corticosteroid drug. Which of the following client actions indicates that he is using the MDI correctly? Select all that apply.
    • A. 

      The inhaler is held upright.

    • B. 

      Head is tilted down while inhaling the medication

    • C. 

      Client waits 5 minutes between puffs.

    • D. 

      Mouth is rinsed with water following administration

    • E. 

      Client lies supine for 15 minutes following administration.

  • 2. 
    A client is prescribed metaproterenol (Alupent) via a metered dose inhaler (MDI). two puffs every 4 hours. The nurse instructs the client to report side effects. Which of the following are potential side effects of metaproterenol?
    • A. 

      Irregular heartbeat

    • B. 

      Constipation

    • C. 

      Pedal edema

    • D. 

      Decreased heart rate.

  • 3. 
    A client has been taking flunisolide (Aerobid). two inhalations a day. for treatment of asthma. He tells the nurse that he has painful. white patches in his mouth. Which response by the nurse would be the most appropriate?
    • A. 

      “This is an anticipated side-effect of your medication. It should go away in a couple of weeks.”

    • B. 

      “You are using your inhaler too much and it has irritated your mouth.”

    • C. 

      “You have developed a fungal infection from your medication. It will need to be treated with an antibiotic.”

    • D. 

      “Be sure to brush your teeth and floss daily. Good oral hygiene will treat this problem.”

  • 4. 
    Which of the following health promotion activities should the nurse include in the discharge teaching plan for a client with asthma?
    • A. 

      Incorporate physical exercise as tolerated into the treatment plan.

    • B. 

      Monitor peak flow numbers after meals and at bedtime.

    • C. 

      Eliminate stressors in the work and home environment

    • D. 

      Use sedatives to ensure uninterrupted sleep at night.

  • 5. 
    The client with asthma should be taught that which of the following is one of the most common precipitating factors of an acute asthma attack?
    • A. 

      Occupational exposure to toxins

    • B. 

      Viral respiratory infections

    • C. 

      Exposure to cigarette smoke

    • D. 

      Exercising in cold temperatures

  • 6. 
     A female client comes into the emergency room complaining of SOB and pain in the lung area. She states that she started taking birth control pills 3 weeks ago and that she smokes. Her VS are: 140/80. P 110. R 40. The physician orders ABG’s. results are as follows: pH: 7.50; PaCO2 29 mm Hg; PaO2 60 mm Hg; HCO3- 24 mEq/L; SaO2 86%. Considering these results. the first intervention is to:
    • A. 

      Begin mechanical ventilation

    • B. 

      Place the client on oxygen

    • C. 

      Give the client sodium bicarbonate

    • D. 

      Monitor for pulmonary embolism.

  • 7. 
    Basilar crackles are present in a client’s lungs on auscultation. The nurse knows that these are discrete. non continuous sounds that are:
    • A. 

      Caused by the sudden opening of alveoli

    • B. 

      Usually more prominent during expiration

    • C. 

      Produced by airflow across passages narrowed by secretions

    • D. 

      Found primarily in the pleura.

  • 8. 
    A cyanotic client with an unknown diagnosis is admitted to the E.R. In relation to oxygen. the first nursing action would be to:
    • A. 

      Wait until the client’s lab work is done.

    • B. 

      Not administer oxygen unless ordered by the physician.

    • C. 

      Administer oxygen at 2 L flow per minute.

    • D. 

      Administer oxygen at 10 L flow per minute and check the client’s nail beds.

  • 9. 
    Immediately following a thoracentesis. which clinical manifestations indicate that a complication has occurred and the physician should be notified?
    • A. 

      Serosanguineous drainage from the puncture site

    • B. 

      Increased temperature and blood pressure

    • C. 

      Increased pulse and pallor

    • D. 

      Hypotension and hypothermia

  • 10. 
    If a client continues to hypoventilate. the nurse will continually assess for a complication of:
    • A. 

      Respiratory acidosis

    • B. 

      Respiratory alkalosis

    • C. 

      Metabolic acidosis

    • D. 

      Metabolic alkalosis

Back to Top Back to top